Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gynecomastia,hiv treatment
Jul 12, 2002

Hi! I have a simple question: Is there any relation between side effects of hiv med and gynecomastia? I'm 36 and I've been on treament for 5 years (4 years with Crix,Videx and Zerit). Since last feb I'm taking Sustiva,Ziagen and Videx ( CD4 500 and VL <50 ). I've noticed sweeling and pain in my nipples for more than a month. In Dec 01,I got dermatitis which I handle it with Nizoral and Desonide. I saw my doctor last week and she says that there is a hormonal disorder but she doesn't know what the reason is. I also have found that Nizoral might cause gynecomastia as well as sustiva. May I know your opinion about it? Thanks !

Response from Dr. Henry

You have already noted several possible causes. Gynecomastia is seen in the setting of HIV infection with treatment. Some patients have hormonal abnormalities (increased prolactin, testosterone deficiency, etc). I have seen it with a variety of different HIV regimens so it has been hard to nail one particular drug as the key culprit. If persistent or worsening, consider a mammogram to assess the tissue. KH



Previous
lightheaded
Next
Bloating with PI - Ultrase MT-20

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement